Asymptotic Eigenequations and Analytic Formulas for the Dispersion Characteristics of Open Wide Microstrip Lines

Weng Cho Chew, Jin Au Kong

Research output: Contribution to journalArticle

Abstract

Through the matched asymptotic expansions technique, asymptotic eigenequations for the even and odd modes of an open wide microstrip transmission line are derived. The eigenequations, and simplifications thereof which do not involve integration, can be solved easily for the effective permittivity. Even though d/W is assumed to be small, the solutions are good even if d/W≃ 0.8 when compared with the numerical results of Jansen [19]. From these eigenequations, asymptotic formulas for the effective permittivity can be derived which are excellent when d/W-0.2. When the frequency goes to zero, we reproduced the asymptotic formula derived under the quasi-TEM approximation in [8]. The asymptotic analysis provides good physical insight into the problem, otherwise unavailable from numerical analysis.

Original languageEnglish (US)
Pages (from-to)933-941
Number of pages9
JournalIEEE Transactions on Microwave Theory and Techniques
Volume29
Issue number9
DOIs
StatePublished - Sep 1981

Fingerprint

Microstrip lines
Permittivity
permittivity
microstrip transmission lines
Asymptotic analysis
simplification
numerical analysis
Numerical analysis
Electric lines
Transmission electron microscopy
transmission electron microscopy
expansion
approximation

ASJC Scopus subject areas

  • Radiation
  • Condensed Matter Physics
  • Electrical and Electronic Engineering

Cite this

Asymptotic Eigenequations and Analytic Formulas for the Dispersion Characteristics of Open Wide Microstrip Lines. / Chew, Weng Cho; Kong, Jin Au.

In: IEEE Transactions on Microwave Theory and Techniques, Vol. 29, No. 9, 09.1981, p. 933-941.

Research output: Contribution to journalArticle

@article{1abd1a5bf11647a2851624cb8d9c0f72,
title = "Asymptotic Eigenequations and Analytic Formulas for the Dispersion Characteristics of Open Wide Microstrip Lines",
abstract = "Through the matched asymptotic expansions technique, asymptotic eigenequations for the even and odd modes of an open wide microstrip transmission line are derived. The eigenequations, and simplifications thereof which do not involve integration, can be solved easily for the effective permittivity. Even though d/W is assumed to be small, the solutions are good even if d/W≃ 0.8 when compared with the numerical results of Jansen [19]. From these eigenequations, asymptotic formulas for the effective permittivity can be derived which are excellent when d/W-0.2. When the frequency goes to zero, we reproduced the asymptotic formula derived under the quasi-TEM approximation in [8]. The asymptotic analysis provides good physical insight into the problem, otherwise unavailable from numerical analysis.",
author = "Chew, {Weng Cho} and Kong, {Jin Au}",
year = "1981",
month = "9",
doi = "10.1109/TMTT.1981.1130476",
language = "English (US)",
volume = "29",
pages = "933--941",
journal = "IEEE Transactions on Microwave Theory and Techniques",
issn = "0018-9480",
publisher = "Institute of Electrical and Electronics Engineers Inc.",
number = "9",

}

TY - JOUR

T1 - Asymptotic Eigenequations and Analytic Formulas for the Dispersion Characteristics of Open Wide Microstrip Lines

AU - Chew, Weng Cho

AU - Kong, Jin Au

PY - 1981/9

Y1 - 1981/9

N2 - Through the matched asymptotic expansions technique, asymptotic eigenequations for the even and odd modes of an open wide microstrip transmission line are derived. The eigenequations, and simplifications thereof which do not involve integration, can be solved easily for the effective permittivity. Even though d/W is assumed to be small, the solutions are good even if d/W≃ 0.8 when compared with the numerical results of Jansen [19]. From these eigenequations, asymptotic formulas for the effective permittivity can be derived which are excellent when d/W-0.2. When the frequency goes to zero, we reproduced the asymptotic formula derived under the quasi-TEM approximation in [8]. The asymptotic analysis provides good physical insight into the problem, otherwise unavailable from numerical analysis.

AB - Through the matched asymptotic expansions technique, asymptotic eigenequations for the even and odd modes of an open wide microstrip transmission line are derived. The eigenequations, and simplifications thereof which do not involve integration, can be solved easily for the effective permittivity. Even though d/W is assumed to be small, the solutions are good even if d/W≃ 0.8 when compared with the numerical results of Jansen [19]. From these eigenequations, asymptotic formulas for the effective permittivity can be derived which are excellent when d/W-0.2. When the frequency goes to zero, we reproduced the asymptotic formula derived under the quasi-TEM approximation in [8]. The asymptotic analysis provides good physical insight into the problem, otherwise unavailable from numerical analysis.

UR - http://www.scopus.com/inward/record.url?scp=0019607389&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0019607389&partnerID=8YFLogxK

U2 - 10.1109/TMTT.1981.1130476

DO - 10.1109/TMTT.1981.1130476

M3 - Article

AN - SCOPUS:0019607389

VL - 29

SP - 933

EP - 941

JO - IEEE Transactions on Microwave Theory and Techniques

JF - IEEE Transactions on Microwave Theory and Techniques

SN - 0018-9480

IS - 9

ER -